Alert archive / New Mexico / Flash Flood Warnings in 2017
Flash Flood Warning 22, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 24, 2017, 8:43 AM MDT for Grant County, New Mexico. It was in force for 92 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2017, 8:43 AM MDT (14:43 UTC)
- Expired
- Jul 24, 2017, 10:15 AM MDT
- In force
- 92 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 167 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 9:40 AM MDT | HEAVY RAIN 1.65 | 1 E Fort Bayard, NM | 1.65 INCHES OF RAIN FELL IN 48 MINUTES. STILL RAINING HARD AND ARROYOS ALMOST FULL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792
WGUS54 KEPZ 241443
FFWEPZ
NMC017-241615-
/O.NEW.KEPZ.FF.W.0022.170724T1443Z-170724T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso TX
843 AM MDT MON JUL 24 2017
The National Weather Service in El Paso has issued a
* Flash Flood Warning for...
Central Grant County in south central New Mexico...
* Until 1015 AM MDT
* At 843 AM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Silver City...
City Of Rocks State Park...
Bayard...
Santa Clara...
Hurley...
Hanover...
Mangas Springs...
Arenas Valley...
Fierro...
Pinos Altos...
Tyrone...
Cobre...
North Hurley...
Fort Bayard...
Little Walnut Village...
Cherry Creek Campground...
and Mcmillan Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3253 10820 3258 10822 3258 10844 3282 10860
3297 10817 3276 10793 3252 10793
$$
ROGASH1 follow-up statement
083
WGUS74 KEPZ 241520
FFSEPZ
Flash Flood Statement
National Weather Service El Paso TX
920 AM MDT MON JUL 24 2017
NMC017-241615-
/O.CON.KEPZ.FF.W.0022.000000T0000Z-170724T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant NM-
920 AM MDT MON JUL 24 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM MDT FOR
CENTRAL GRANT COUNTY...
At 919 AM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is likely across portions of the
area.
Some locations that will experience flooding include...
Silver City...
City Of Rocks State Park...
Bayard...
Santa Clara...
Hurley...
Hanover...
Mangas Springs...
Arenas Valley...
Fierro...
Pinos Altos...
Tyrone...
Cobre...
North Hurley...
Fort Bayard...
Little Walnut Village...
Cherry Creek Campground...
and Mcmillan Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3253 10820 3258 10822 3258 10844 3282 10860
3297 10817 3276 10793 3252 10793
$$
ROGASHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 4:38 AM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 24, 4:38 AM MDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 438 AM MDT Mon Jul 24 2017 .SYNOPSIS... The monsoon season continues throughout this week, though some drying out will occur Tuesday and Wednesday. Expect scattered thunderstorms again today with some heavy rain and local flooding possible. Thunderstorm coverage will become more isolated Tuesday and Wednesday with the drying, but then moisture moves in from the east for increasing thunderstorm coverage Thursday and Friday. Strengthening high pressure aloft may then step coverage back to isolated for next weekend. && .DISCUSSION... Large scale monsoon pattern will continue through the forecast period, but with some subtle changes. Upper high now over northern New Mexico and will slowly drift east over the Texas Panhandle tonight. Abundant moisture will persist, with PWs around 1.2 to 1.4 inches and dewpoints in the 50s to 60. Thunderstorm coverage in the scattered category again, though GFS continues to show the western zones favored with higher POPs, especially tonight. A few of these storms could produce heavy rain and local flooding. Tuesday and Wednesday...models showing a bit of drying aloft, with PWs around 1.1 to 1.2 inches and dewpoints in the lower 50s. Some warming aloft also, with 500mb temps around -3 to -4, which is not good for thunderstorm development. Coverage more isolated looks reasonable at this time. Thursday and Friday...upper high begins drifting back toward the Four Corner region. Resultant northeast flow aloft will push some recycled moisture back in to the area, and a easterly push tries to organize at low levels. No significant change in PW/dewpoint values but some cooling develops at 500mb. Went ahead with slight increase in POPs both days. Saturday and Sunday...some drying again aloft will limit thunderstorms to mostly isolated. && .AVIATION...Valid 24/12Z-25/12Z.. Mostly VFR conditions are expected with P6SM BKN120 BKN/OVC through the period. After 17Z...scattered thunderstorms will develop, mostly over the mountains...and then spread, or develop, over the lowlands after 20Z. Ocnl IFR with +TSRA CIGS AOB030 VSBY 1-3SM. Wind gusts near storms 30-40 kts. && .FIRE WEATHER... A very moist and unstable airmass will persist through this weekend across the fire zones. Coverage today will be a bit less than Sunday, but some heavy rain and local flooding still possible. Thunderstorm coverage will lessen to mostly isolated Tuesday and Wednesday with slight drying and less instability. Temperatures will warm back to normal by Tuesday and Wednesday. A slight increase in moisture will increase the thunderstorm coverage again on Thursday and Friday. Min RH values for today will run around 35% to 45% lowlands and 50% to 50% mountains. Min RHs will decrease on Tuesday and Wednesday into the 30s lowlands and 40s mountains. && .PRELIMINARY POINT TEMPS/POPS... El Paso 91 71 93 73 / 30 30 20 20 Sierra Blanca 89 68 90 69 / 30 20 20 20 Las Cruces 90 67 92 69 / 30 30 20 20 Alamogordo 90 67 91 70 / 40 40 20 20 Cloudcroft 68 51 69 52 / 60 50 70 20 Truth or Consequences 90 67 91 69 / 50 40 20 30 Silver City 83 61 86 63 / 60 50 40 30 Deming 90 67 90 69 / 30 40 20 20 Lordsburg 88 66 89 69 / 60 50 30 30 West El Paso Metro 90 70 92 72 / 30 30 20 20 Dell City 92 69 93 72 / 30 20 20 20 Fort Hancock 92 72 93 74 / 30 20 20 20 Loma Linda 85 66 88 69 / 30 20 20 20 Fabens 91 71 93 73 / 30 20 20 20 Santa Teresa 90 69 92 71 / 30 30 20 20 White Sands HQ 90 68 91 70 / 30 30 20 20 Jornada Range 90 67 91 69 / 40 40 20 20 Hatch 92 67 93 69 / 30 40 20 20 Columbus 90 68 91 70 / 30 40 20 20 Orogrande 91 70 91 72 / 30 30 20 20 Mayhill 75 56 80 57 / 60 50 70 20 Mescalero 75 56 80 58 / 60 50 70 20 Timberon 74 56 79 58 / 60 50 50 20 Winston 80 60 85 61 / 60 50 50 30 Hillsboro 87 64 90 66 / 60 50 40 30 Spaceport 90 66 91 68 / 50 40 20 20 Lake Roberts 79 56 84 58 / 60 50 50 30 Hurley 84 61 87 64 / 60 50 40 30 Cliff 84 60 89 61 / 60 50 40 30 Mule Creek 84 61 88 61 / 60 50 40 30 Faywood 85 62 88 64 / 60 50 40 30 Animas 88 66 89 69 / 60 50 30 30 Hachita 88 66 89 67 / 60 50 30 30 Antelope Wells 87 65 88 67 / 60 50 40 30 Cloverdale 82 62 86 65 / 60 50 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 17 Hefner
Hazardous weather outlook, Jul 23, 10:10 AM MDT, 22 hours 33 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1010 AM MDT Sun Jul 23 2017 NMZ401>417-TXZ418>424-241800- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 1010 AM MDT Sun Jul 23 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms. Heavy rains are possible with over 2 inches of rain falling over a few locations causing flash flooding. Several storms may also produce hail up to an inch in diameter and wind gusts 60 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms Monday with heavy rain and flash flooding occurring over a few areas. Several storms may also produce hail up to an inch in diameter and wind gusts to 60 mph. Isolated to scattered showers and thunderstorms Tuesday through Saturday. Heavy rains with flash flooding possible over isolated locations. .SPOTTER INFORMATION STATEMENT... Flooding...hail and strong winds should be reported to the National Weather Service via twitter of by phone. Rogash
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:24 PM MDT | Areal Flood Advisory | EPZ | Luna | 3 hr |
| Jul 23, 11:15 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 3 hr |
| Jul 24, 8:24 AM MDT | Areal Flood Advisory | EPZ | Grant | 66 min |
| Jul 24, 8:56 AM MDT | Areal Flood Advisory | EPZ | Grant | 64 min |
| Jul 24, 10:12 AM MDT | Areal Flood Advisory | EPZ | Grant | 63 min |
| Jul 24, 12:05 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo, Luna | 55 min |
| Jul 24, 1:10 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo, Luna | 65 min |
| Jul 24, 2:20 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna | 55 min |
| Jul 24, 3:32 PM MDT | Areal Flood Advisory | EPZ | Luna | 3 hr |
| Jul 24, 3:59 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 2 hr |
| Jul 24, 5:58 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.